Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 47, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 6, 2006, 6:59 PM CDT for Portage County, Waupaca County, Wood County, Wisconsin. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2006, 6:59 PM CDT (23:59 UTC)
- Expired
- Jun 6, 2006, 7:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Portage County, WI, Waupaca County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 108 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 7:05 PM CDT | HAIL 0.88 | Stevens Point, WI | NORTHEAST SIDE OF TOWN AT INTERSECTION OF HIGHWAYS 66 AND Y |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 12.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 070000
SVRGRB
WIC097-135-141-070030-
/O.NEW.KGRB.SV.W.0047.060606T2359Z-060607T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
659 PM CDT TUE JUN 6 2006
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PORTAGE COUNTY IN CENTRAL WISCONSIN
EASTERN WOOD COUNTY IN CENTRAL WISCONSIN
WAUPACA COUNTY IN NORTHEAST WISCONSIN
* UNTIL 730 PM CDT
* AT 655 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...TORRENTIAL RAIN
AND LARGE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 14 MILES NORTHEAST OF STEVENS POINT TO STEVENS POINT TO 16
MILES WEST OF STEVENS POINT... OR ALONG A LINE EXTENDING FROM 14
MILES NORTHEAST OF STEVENS POINT TO STEVENS POINT TO 10 MILES
NORTH OF WISCONSIN RAPIDS...AND MOVING SOUTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STEVENS POINT BY 705 PM...
WHITING BY 710 PM...
AMHERST BY 725 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4468 8942 4468 8973 4458 9006 4428 8958
4432 8920 4448 8890
$$
MG2 follow-up statements
000
WWUS53 KGRB 070018
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
716 PM CDT TUE JUN 6 2006
WIC097-135-141-070030-
/O.CON.KGRB.SV.W.0047.000000T0000Z-060607T0030Z/
WOOD WI-PORTAGE WI-WAUPACA WI-
716 PM CDT TUE JUN 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WAUPACA...PORTAGE AND EASTERN WOOD COUNTIES...
AT 712 PM...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NORTHLAND TO ARNOTT TO BIRON...OR
ALONG A LINE EXTENDING FROM 17 MILES EAST OF STEVENS POINT TO 7 MILES
SOUTHEAST OF STEVENS POINT TO 8 MILES SOUTHEAST OF STEVENS POINT TO
WISCONSIN RAPIDS...MOVING SOUTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SCANDINAVIA...KEENE AND IOLA BY 725 PM...
SHERIDAN BY 730 PM...
HAIL UP TO NICKEL SIZE HAS BEEN REPORTED WITH THIS STORM IN
NORTHEAST STEVENS POINT. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4468 8942 4468 8973 4458 9006 4428 8958
4432 8920 4448 8890
$$
MG000
WWUS53 KGRB 070032
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
731 PM CDT TUE JUN 6 2006
WIC097-135-141-070041-
/O.EXP.KGRB.SV.W.0047.000000T0000Z-060607T0030Z/
WOOD WI-PORTAGE WI-WAUPACA WI-
731 PM CDT TUE JUN 6 2006
...THE SEVERE THUNDERSTORM WARNING FOR WAUPACA...PORTAGE AND EASTERN
WOOD COUNTIES EXPIRES AT 730 PM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING REMAINS STRONG BUT
HAS MOVED OUT OF WOOD COUNTY.
DAMAGING WINDS...LARGE HAIL AND TORRENTIAL RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 4468 8942 4468 8973 4458 9006 4428 8958
4432 8920 4448 8890
$$
MGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:45 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 6, 3:45 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT TUE JUN 6 2006 .SHORT TERM...TONIGHT AND WEDNESDAY...CONVECTION IS THE MAIN CONCERN IN THE SHORT TERM. ONGOING THUNDERSTORMS AT TIME OF FORECAST SO DISCUSSION WILL BE SHORT. A FRONTAL BOUNDARY MOVED FROM EASTERN MN INTO CENTRAL WI DURING THE DAY AS A SURFACE LOW DEVELOPED IN NORTHWEST WI AND A POTENT SHORT WAVE MOVED ACROSS UPPER MI AND NORTHERN WI. CLOUDS FROM OVERNIGHT CONVECTION KEPT TEMPS IN THE AREA FROM HEATING UP MUCH. BUT CAPE VALUES WERE IN EXCESS OF 1000 J/KG IN WESTERN WI WHERE SOME BREAKS DEVELOPED. CONVECTIVE PARAMETERS INDICATED THAT SUPERCELLS ARE POSSIBLE BUT THUNDERSTORMS HEAVY RAIN...AND POSSIBLY LARGE HAIL AND DAMAGING WINDS... ARE MOST LIKELY. CHANCE OF THUNDERSTORMS...WITH RISK OF SEVERE WILL CONTINUE OVERNIGHT. DRIER AIR AND SUBSIDENCE BEHIND THE SHORT WAVE SHOULD ALLOW FOR SOME CLEARING ON WEDNESDAY. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. DID NOT HAVE MUCH TIME TO LOOK AT EXTENDED FORECAST DUE TO NEAR SEVERE THUNDERSTORMS AND RADAR PROBLEMS. ADJUSTED TEMPERATURES SOMEWHAT FOR LOCAL EFFECTS FRIDAY THROUGH SUNDAY AND TRIED TO BLEND WITH OTHER OFFICES. THAT/S ABOUT ALL WE HAVE TIME FOR TODAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MG/RDM WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 6, 12:15 PM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1215 PM CDT TUE JUN 6 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1215 PM CDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS... MAINLY WEST OF A LINE FROM IRON RIVER MICHIGAN TO SHEBOYGAN THIS AFTERNOON AND EVENING. THE MAIN THREATS ARE DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT. STAY TUNED TO FORECASTS LATER IN THE WEEK...WHICH WILL PROVIDE MORE DETAIL ON THE POTENTIAL FOR SEVERE WEATHER DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL WISCONSIN THIS AFTERNOON AND EVENING. LMZ521-522-541>543-564-071700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1215 PM CDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE MARINE FORECAST AREA LATE THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS MAY CONTAIN WIND GUSTS NEAR 35 KNOTS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT. MG WEATHER.GOV/GREENBAY MG WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jun 6, 5:14 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
514 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FUNNEL CLOUD ARPIN 44.54N 90.03W
06/06/2006 WOOD WI PUBLIC
&&
AUSTINLocal storm report, Jun 6, 5:42 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
542 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 8 E PITTSVILLE 44.45N 89.97W
06/06/2006 E0.75 INCH WOOD WI TRAINED SPOTTER
&&
GARYALocal storm report, Jun 6, 5:50 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
550 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 3 S VESPER 44.44N 89.96W
06/06/2006 E0.75 INCH WOOD WI TRAINED SPOTTER
HIGHWAY 73 AND MAPLEWOOD ROAD
&&
GARYALocal storm report, Jun 6, 6:04 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
604 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM FUNNEL CLOUD STEVENS POINT 44.51N 89.56W
06/06/2006 PORTAGE WI LAW ENFORCEMENT
OVER WISCONSIN RIVER
&&
GARYALocal storm report, Jun 6, 6:27 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
627 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM FUNNEL CLOUD BANCROFT 44.31N 89.51W
06/06/2006 PORTAGE WI PUBLIC
RELAYED BY LAW ENFORCEMENT
&&
GARYALocal storm report, Jun 6, 6:52 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
652 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM FUNNEL CLOUD 5 E HANCOCK 44.13N 89.41W
06/06/2006 WAUSHARA WI LAW ENFORCEMENT
&&
GARYAThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:14 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 46 min |
| Jun 6, 4:29 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 46 min |
| Jun 6, 4:34 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 41 min |
| Jun 6, 5:00 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 45 min |
| Jun 6, 5:07 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 34 min |
| Jun 6, 5:17 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 43 min |
| Jun 6, 6:00 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 60 min |
| Jun 6, 6:03 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca, Wood | 57 min |
| Jun 6, 6:46 PM CDT | Tornado Warning | GRB | Waushara | 29 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.